Tennessee, 2015

Damaging Winds in Tennessee, September 5, 2015

September 5, 2015 · NWS OHX · 3 events in 2 counties and zones

Scattered thunderstorms moved westward across Middle Tennessee during the afternoon hours on September 5. A few reports of wind damage were received in the Nashville metro area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$12,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Scattered thunderstorms moved westward across Middle Tennessee during the afternoon hours on September 5. A few reports of wind damage were received in the Nashville metro area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Sep 5, 1:36 PM CST, 2 hours 29 minutes earlier.

Area forecast discussion, Sep 5, 1:36 PM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
236 PM CDT SAT SEP 5 2015

.DISCUSSION...
DIURNALLY DRIVEN SCATTERED AFTERNOON CONVECTION HAS DEVELOPED
MAINLY IN EASTERN AND SOUTHERN AREAS AS OF 2 PM...BUT A FEW
ISOLATED SHOWERS/TSTORMS CAN BE EXPECTED WEST OF INTERSTATE 65 AND
UP INTERSTATE 24 TOWARDS CLARKSVILLE. CONVECTION ON EASTERN SIDE
OF UPPER RIDGE CENTERED OVER SOUTHERN PLAINS. EXPECT CONVECTION TO
PLAY OUT AFTER SUNSET. LOOK FOR ANOTHER MILD AND MUGGY NIGHT HERE
IN THE MID STATE. BASICALLY A REPEAT ON SUNDAY WITH ANOTHER VERY
WARM DAY. UPPER RIDGE DOMINATES OUR AREA AS GO INTO THE FIRST OF
NEXT WEEK WITH STORM TRACK REMAINING ACROSS NORTHERN TIER OF U.S.
BEFORE BUCKLING WHICH WILL ALLOW FOR A FRONTAL SYSTEM TO MOVE THIS
WAY BRINGING SHOWER AND THUNDERSTORM CHANCES BEGINNING ON
WEDNESDAY AND CONTINUING THROUGH FRIDAY. FRONTAL BOUNDARY MOVES
ACROSS OUR AREA ON FRIDAY FOLLOWED BY COOLER TEMPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      70  93  69  91 /  10  20  10  10
CLARKSVILLE    68  93  68  91 /   0  10  10  10
CROSSVILLE     66  83  65  84 /  20  30  10  20
COLUMBIA       69  93  68  91 /  10  20  10  10
LAWRENCEBURG   68  90  68  89 /  10  20  10  10
WAVERLY        69  93  69  91 /   0  10  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

BOYD
01
Hazardous weather outlook, Sep 5, 4:03 AM CST, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
503 AM CDT SAT SEP 5 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-061015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
503 AM CDT SAT SEP 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

55

The radar

The Nashville radar (KOHX), 9 km away, was scanning. The volume nearest the first event began at 22:06 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wilson

When
September 5, 4:05 PM CST
Where
Wilson County, 1.79 mi SSE of Mt Juliet
Measured
48 kt (55 mph) estimated gust
Property damage
$5,000
Reported by
NWS Employee
Coordinates
36.175, -86.513

An NWS employee reported a sign at the Arby's restaurant on Mount Juliet Road in Mount Juliet was blown down. The NWS employee estimated winds around 55 mph.

Thunderstorm Wind, Davidson

When
September 5, 4:15 PM CST
Where
Davidson County, 1.36 mi SSW of Stone River to 0.53 mi S of Stone River
Measured
43 kt (49 mph) estimated gust
Property damage
$5,000
Reported by
NWS Employee
Coordinates
36.161, -86.605

A few trees were snapped near Percy Priest Lake and some tree branches and signs were blown down around the I-40 and Old Hickory Blvd. interchange. Two NWS employees in the area estimated winds up to 50 mph.

Thunderstorm Wind, Davidson

When
September 5, 4:25 PM CST
Where
Davidson County, 0.46 mi N of Glencliff
Measured
43 kt (49 mph) estimated gust
Property damage
$2,000
Reported by
NWS Employee
Coordinates
36.127, -86.701

One old tree and a few large tree limbs were blown down near the Nashville International Airport.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2015Every state in 2015This day in weather historyWarnings in Tennessee, September 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597477, 597486, 597489.